advertisement
Question
Posted by: Portia | 2011/05/05

Paracetamol

Hi there,

I found out yesterday that I''m 5 weeks pregnant and i''ve been experiencing lower abdominal pain since March and when I tested then, it was negative bt i also suffered form naussea.

Yesterday Dr. recommended that I take 2 paracetamol tablets 4 x daily as well as 1 clopanon (for nausea) even though i don''t have any naussea at the moment.
I have also been taking folic acid since April and as of yesterday I am taking one Pregnavit m a day.

is this not an excessive amount of tablets for me? especially the paracetamol dosage. Please help this is my first pregnancy and I don''t want anything to go wrong.
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It would not harm the baby, but it is rather a lot of Panado. Try 3 times a day instead.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: gynaedoc | 2011/05/08

It would not harm the baby, but it is rather a lot of Panado. Try 3 times a day instead.

Best wishes

Reply to gynaedoc
Posted by: Portia | 2011/05/06

Hi Purple

i really appreciate the info,
I was really unsure and as this is my first time, I didn''t want to go against a Dr''s advice bt I suppose its always good to get a second opinion.

I will certainly get someone else.

Thanks once again, Im grateful for your responce

Reply to Portia
Posted by: Purple | 2011/05/05

If you aren''t having nausea, then there is no reason to take anything for it.

If you do get some nausea, ginger is very helpful, as is keeping your tummy full by nibbling dry foods like provitas and marie biscuits all the time, and eating bananas or dry toast. Slowly sipping water continuously also helps.

If you vomit more than 3 or 4 times every day, then its time to start taking something like Emex or Vomifene (both available over the counter) so that you don''t run the risk of dehydration. Only if you are vomiting more than about 5 times a day and at serious risk of dehydration will doctors usually prescribe some of the rather expensive meds available (that have more risks than the Emex or Vomifene) as dehydration is dangerous to baby.

The cramps you are having are normal ligament stretching pains and don''t require any pain killers, just change your position. You can take panado for pain during pregnancy, if you have a headache (though a cold cloth on your forehead works well too) or a cold or something, but there is no reason to take 4 panados every day just in case.

Why not look for a doctor who is less quick to medicate.

Reply to Purple

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement